Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 271, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 15, 2005, 4:26 PM CDT for Collin County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2005, 4:26 PM CDT (21:26 UTC)
- Expired
- Jul 15, 2005, 5:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:05 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 15, 4:05 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CDT FRI JUL 15 2005 .UPDATE... QUICK CORRECTION TO PRODUCTS COMING OUT...UH OH IN THE COMPUTER CAUSED MISSING SIX HOUR POP PERIOD. 84 && .SHORT TERM... MAIN CHALLENGE NEXT 36 HRS WILL BE RAIN CHANCES ASSOCIATED WITH NAGGING DISTURBANCE OVERHEAD...WHICH IS CAUGHT BETWEEN TWO UPPER HIGH CENTERS (4-CORNERS AND BERMUDA RIDGE). PER GPS-MET GROUND SITES AND AREA 12Z SOUNDINGS...AXIS OF 1.70-2.00 PWATS CENTERED ALONG/SE OF THIS DISTURBANCE AND RIGHT OVER N TX...WITH A MID LVL DRYSLOT OVER AREAS SE ZONES FROM TERRELL...TO CORSICANA...TO TEMPLE. EXPECT LOCALIZED VERY HEAVY RAIN WITH JUST ABOUT ANY STORM THAT CAN DEVELOP A SUSTAINED UPDRAFT OVERNIGHT. AFOREMENTIONED DRYSLOT OVER SE ZONES COULD RESULT IN WET... DAMAGING MICROBURSTS THIS EVENING. ALONG THE RED RIVER...SOME DEFORMATION LIFT OCCURRING ON NW SIDE OF THIS DISTURBANCE...WITH SFC-BASED CAPES AT/ABOVE 2000 J/KG. ISOLATED SEVERE STORMS WITH LOW-END SEVERE HAIL AND A DOWNBURST CANT BE RULED OUT THESE AREAS AS WELL. WE HAVE PLACED HIGHEST POPS ALONG/SE OF THE DISTURBANCE AS IT DRIFTS SWD OVERNIGHT. THIS SYSTEM IS SHOWING SOME HYBRID-WARM CORE CHARACTERISTICS (SIMILAR TO AN INLAND TROPICAL DEPRESSION...WHERE NOCTURNAL CONVECTION CENTERS TOWARD CENTER OF SYSTEM). OTHERWISE...BERMUDA HIGH WILL EXPAND NWWD TOWARD N TX BY SUNDAY WITH CURRENT DISTURBANCE RETROGRADING SLIGHTLY WWD AND WEAKENING. HELD ONTO TO SLIGHT CHANCES SUN/MON...ESPECIALLY SE ZONES. AS FOR TEMPS...STAYED CLOSE TO CONSENSUS MOS VALUES. && .LONG TERM... NEXT WEEK LOOKS UNCERTAIN AT THIS TIME...PARTICULARLY WITH CLOUDS/TEMPS/RAIN CHANCES. ITS ANYONES GUESS WHAT PATH HURRICANE EMILY TAKES. RIGHT NOW...TPC HAS HER GOING RIGHT INTO THE MOUTH OF THE RIO GRANDE OR LOWER TX COAST NEAR BROWNSVILLE. OUTSIDE OF SOME MINOR TWEAKS...HELD TO CLOSE TO CURRENT FCST WITH LOW POPS MID WEEK FAR SRN ZONES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 93 76 96 / 50 30 20 20 WACO, TX 74 91 75 95 / 60 50 20 30 PARIS, TX 73 90 74 92 / 40 40 20 20 DENTON, TX 74 93 75 96 / 30 20 20 20 MCKINNEY, TX 74 92 75 95 / 40 30 20 20 DALLAS, TX 76 92 77 95 / 50 30 20 20 TERRELL, TX 74 90 75 94 / 50 50 30 20 CORSICANA, TX 74 90 75 94 / 60 50 30 30 TEMPLE, TX 73 91 74 95 / 60 50 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /05
Hazardous weather outlook, Jul 15, 3:00 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT FRI JUL 15 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 300 PM CDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IN ADDITION...A COUPLE STORMS THROUGH 9 PM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS ALL OF NORTH TEXAS SATURDAY AND SUNDAY. THE MOST INTENSE THUNDERSTORMS COULD PRODUCE STRONG DOWNBURST WINDS AND HEAVY RAINFALL...ESPECIALLY IN THE SOUTHEASTERN PORTIONS OF NORTH TEXAS. THUNDERSTORM CHANCES WILL END FROM NORTHWEST TO SOUTHEAST MONDAY. THE THREAT OF THUNDERSTORMS WILL RETURN WEDNESDAY AND THURSDAY FOR LOCATIONS SOUTH OF AN ATHENS TO COMANCHE LINE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...MAINLY FOR THE THREATS HEAVY RAINFALL AND ISOLATED DOWNBURSTS. 92
In the hours before
Special weather statement, Jul 15, 3:09 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 309 PM CDT FRI JUL 15 2005 TXZ091-092-152045- COOKE-MONTAGUE- 309 PM CDT FRI JUL 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LEON...OR 12 MILES EAST OF NOCONA...MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ERA...FORESTBURG...MUENSTER AND ST. JO. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM...ALONG WITH FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. 65/DD
Special weather statement, Jul 15, 3:16 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT FRI JUL 15 2005 TXZ102-118-152045- TARRANT-WISE- 316 PM CDT FRI JUL 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER AURORA...OR 5 MILES NORTHEAST OF BRIAR... MOVING SOUTHWEST AT 5 MPH. ANOTHER STORM WAS RAPIDLY DEVELOPING NEAR DFW AIRPORT. CITIES IN THE PATH OF THIS STORM INCLUDE AZLE...BEDFORD...EULESS... GRAPEVINE...HURST...SAGINAW...SOUTHLAKE AND WATAUGA. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM...ALONG WITH FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. 65/DD
Special weather statement, Jul 15, 3:22 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT FRI JUL 15 2005 TXZ094-105-152045- FANNIN-HUNT- 322 PM CDT FRI JUL 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF DODD CITY...OR 8 MILES NORTHEAST OF BONHAM...MOVING SOUTHWEST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES EAST OF GREENVILLE...AND MOVING SOUTHWEST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...CADDO MILLS...CELESTE...DODD CITY...ECTOR...GREENVILLE...HONEY GROVE... LEONARD...WOLFE CITY AND BONHAM STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. 65/DD
Special weather statement, Jul 15, 4:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 413 PM CDT FRI JUL 15 2005 TXZ104-152145- COLLIN- 413 PM CDT FRI JUL 15 2005 ...SIGNIFICANT WEATHER UPDATE... AT 413 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LEONARD...OR 19 MILES NORTHEAST OF MCKINNEY...MOVING SOUTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE FARMERSVILLE. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM...ALONG WITH FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
| Jul 14, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 65 min |
| Jul 14, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 55 min |
| Jul 14, 8:05 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 40 min |
| Jul 14, 8:19 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 56 min |
| Jul 14, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 67 min |
| Jul 14, 8:41 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jul 14, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 61 min |
| Jul 14, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 72 min |
| Jul 14, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 66 min |
| Jul 15, 4:01 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 28 min |
| Jul 15, 4:22 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 59 min |
| Jul 15, 4:34 PM CDT | Severe Thunderstorm Warning | FWD | Rockwall | 29 min |
| Jul 15, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 42 min |
| Jul 15, 4:46 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 59 min |
| Jul 15, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 51 min |
| Jul 15, 5:06 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 51 min |
| Jul 15, 5:09 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 67 min |
| Jul 15, 5:10 PM CDT | Flash Flood Warning | FWD | Lamar | 3 hr |
| Jul 15, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 41 min |
| Jul 15, 5:42 PM CDT | Flash Flood Warning | FWD | Dallas | 2 hr |
| Jul 15, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 60 min |
| Jul 15, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 66 min |
| Jul 15, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.